Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 329, NWS Shreveport, LA

December 25, 2012Little River County, Arkansas; Bowie County, Cass County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 25, 2012, 5:04 AM CST for Little River County, Arkansas; Bowie County, Cass County, Morris County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 5:04 AM CST (11:04 UTC)
Expired
Dec 25, 2012, 5:45 AM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Bowie County, TX, Cass County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 5:15 AM CSTTSTM WND DMG2 N Linden, TXPOWER LINE BLOWN DOWN, SMALL FIRE RESULTED ON HWY 8 NORTH OF LINDEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS54 KSHV 251104
SVRSHV
ARC081-TXC037-067-343-251145-
/O.NEW.KSHV.SV.W.0329.121225T1104Z-121225T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
504 AM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...SIMMS...
  NEW BOSTON...
  CASS COUNTY IN NORTHEAST TEXAS...
  MORRIS COUNTY IN NORTHEAST TEXAS...
  SOUTHERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 545 AM CST

* AT 500 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JENKINS...OR 18 MILES EAST OF PITTSBURG...AND MOVING NORTHEAST AT
  50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
  BRANCH...OMAHA...LINDEN...NAPLES...MAUD...REDWATER...NASH AND
  HOOKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3356 9393 3355 9397 3353 9398 3354 9400
      3356 9400 3355 9404 3332 9404 3288 9441
      3288 9459 3298 9482 3308 9482 3362 9451
      3363 9449 3367 9448
TIME...MOT...LOC 1104Z 212DEG 44KT 3300 9463

$$

20
2 follow-up statements
326 
WWUS54 KSHV 251121
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 AM CST TUE DEC 25 2012

ARC081-TXC037-067-343-251145-
/O.CON.KSHV.SV.W.0329.000000T0000Z-121225T1145Z/
LITTLE RIVER AR-MORRIS TX-CASS TX-BOWIE TX-
521 AM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST
FOR BOWIE...CASS...MORRIS AND LITTLE RIVER COUNTIES...

AT 517 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MARIETTA...OR 15 MILES SOUTH OF SIMMS...
MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
HILL...BRYANS MILL...DOUGLASSVILLE...SPRING HILL...MAUD...DOMINO...
REDWATER...NEW BOSTON...WAKE VILLAGE...TEXARKANA...RED BANK...NASH...
LEARY AND HOOKS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3355 9404 3354 9404 3332 9404 3295 9436
      3317 9477 3362 9451 3363 9449 3367 9448
TIME...MOT...LOC 1122Z 212DEG 44KT 3319 9449

$$

20
725 
WWUS54 KSHV 251136
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
536 AM CST TUE DEC 25 2012

TXC343-251146-
/O.CAN.KSHV.SV.W.0329.000000T0000Z-121225T1145Z/
MORRIS TX-
536 AM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR MORRIS COUNTY IS CANCELLED...

LAT...LON 3355 9404 3332 9404 3311 9423 3333 9466
      3362 9451 3363 9449 3367 9448
TIME...MOT...LOC 1136Z 212DEG 44KT 3333 9438

$$

ARC081-TXC037-067-251145-
/O.CON.KSHV.SV.W.0329.000000T0000Z-121225T1145Z/
LITTLE RIVER AR-CASS TX-BOWIE TX-
536 AM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CST
FOR BOWIE...CASS AND LITTLE RIVER COUNTIES...

AT 534 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MAUD...OR 8 MILES EAST OF SIMMS...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOMINO...REDWATER...NEW BOSTON...WAKE VILLAGE...TEXARKANA...RED
BANK...NASH...LEARY AND HOOKS

LAT...LON 3355 9404 3332 9404 3311 9423 3333 9466
      3362 9451 3363 9449 3367 9448
TIME...MOT...LOC 1136Z 212DEG 44KT 3333 9438

$$

20

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 3:30 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Dec 25, 3:30 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CST TUE DEC 25 2012

.DISCUSSION...
WELL...BUSY MORNING FOR THOSE OF US ACROSS THE SOUTHERN UNITED
STATES. POWERFUL UPPER LEVEL TROUGH MOVING ACROSS WEST TEXAS HAS
SLOWED ITS SOUTHERN PROGRESS AND OVER THE NEXT 12 TO 24 HOURS
SHOULD MOVE IN A NEARLY DUE EAST FASHION ACROSS THE AREA. AT THE
SURFACE...A WARM FRONT IS ATTEMPTING TO LIFT NORTHWARD FROM THE
GULF COAST. AS IT DOES SO...SCATTERED CONVECTION HAS DEVELOPED
ALONG AND AHEAD OF IT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE
AS BULK SHEAR IS IN EXCESS OF 35 KTS AND CAPE IS GREATER THAN 1000
J/KG IN AREAS SOUTH AND WEST OF THE I-49 CORRIDOR. WITH THESE
PARAMETERS IN PLACE AND STEEP LAPSE RATES IN THE MID LEVELS...HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREAT THIS MORNING.

A DEVELOPING SURFACE LOW WILL MOVE OUT OF SOUTH TEXAS BY MID
MORNING AND WILL CONTINUE EASTWARD TO JUST SOUTH OF KSHV BY 00Z
WEDNESDAY. THIS SOUTHERLY TRACK OF THE LOW WILL HELP FAVOR WINTRY
WEATHER FOR THE NORTHWESTERN PORTIONS OF THE CWA. MOISTURE LOOKS
ABUNDANT WITH COLD AIR IN PLACE FOR AT LEAST MCCURTAIN COUNTY
OKLAHOMA...WHERE 4-6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. EXTREME
NORTHEAST TEXAS AND SOUTHWEST ARKANSAS SHOULD SEE SOME SNOWFALL AS
WELL...MORE IN THE 1 TO AS MUCH AS 3 INCH RANGE. PORTIONS OF
NORTHERN LOUISIANA WILL LIKELY SEE SNOWFLAKES FLYING TUESDAY NIGHT
AS THE LOW RETREATS EASTWARD...BUT ACCUMULATIONS ARE NOT
ANTICIPATED.

ANOTHER THREAT WILL BE STRONG WINDS. HAVE ISSUED A LAKE WIND
ADVISORY TO HIGHLIGHT THE STRONG NORTHWEST WINDS EXPECTED AFTER
THE PASSAGE OF THE SURFACE LOW AND ASSOCIATED COLD FRONT. 15 TO 25
MPH WINDS WILL BE COMMON AREAWIDE...DUE TO THE STRONG PRESSURE
GRADIENT ASSOCIATED WITH THIS POWERFUL SYSTEM.

COOL AND DRIER AIR WILL BE FOUND ACROSS THE AREA AFTER THE STORM
SYSTEM PULLS EASTWARD BY WEDNESDAY MORNING. CALM WEATHER
CONDITIONS SHOULD BE FOUND FOR MOST OF THE WEEK...WITH ANOTHER
STORM SYSTEM APPROACHING BY FRIDAY. OVERNIGHT LOWS WILL BE COLD
THE NEXT FEW NIGHTS...AND AREAS THAT RECEIVE SNOWFALL WILL SEE
SOME VERY COLD NIGHTS. /20/

&&

.AVIATION...
A NEARLY STATIONARY FRONTAL SYSTEM THAT WILL EDGE NORTH JUST INLAND
OF THE UPPER TEXAS AND LOUISIANA COAST WILL CONTINUE TO PRODUCE
SHOWERS AND THUNDERSTORMS. WIDESPREAD RAIN AND SHOWERS WILL CONTINUE
TO PRODUCE LOWERING CLOUDS AND VISIBILITIES FOR MUCH OF THE FOUR
STATE REGION THROUGH THE DAY WITH COLD AIR ARRIVING THIS AFTERNOON
AROUND THE BACK SIDE OF A SURFACE LOW MOVING ALONG THE STATIONARY
BOUNDARY ALLOWING THE PRECIPITATION TO CHANGE OVER TO A MIX OF RAIN
AND SNOW AND THEN OVER TO SNOW OVER THE FOUR STATE REGION NORTH OF
I-20. SURFACE WINDS WILL INCREASE AS A PRESSURE GRADIENT TIGHTENS
WITH SPEEDS BECOMING NORTHWEST 15 TO 25 KNOTS WITH HIGHER GUSTS.
WINDS WILL REMAIN ELEVATED OVERNIGHT DROPPING OFF FROM WEST TO EAST
NEAR MID DAY WEDNESDAY. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  29  41  26  49 / 100  50  10   0  10
MLU  58  33  41  25  51 / 100  50  10   0  10
DEQ  42  22  32  19  41 / 100  70  10   0  10
TXK  45  25  37  22  44 / 100  60  10   0  10
ELD  48  29  41  21  46 / 100  60  10   0  10
TYR  51  25  37  23  49 / 100  30  10   0  10
GGG  52  27  38  23  49 / 100  30  10   0  10
LFK  69  31  43  26  53 / 100  20  10   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ070.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ARZ050-051-059>061-071>073.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: ARZ050-051-059-070.

     WINTER STORM WATCH THIS EVENING FOR THE FOLLOWING ZONES:
     ARZ060-061-071-072.

LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ001-002-010.

     LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: LAZ003>006-011>014-017>022.

OK...LAKE WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: OKZ077.

     WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: TXZ096-097-108>112.

&&

20/06
Hazardous weather outlook, Dec 25, 4:47 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CST TUE DEC 25 2012

ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-108>112-251800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-
447 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE MORNING HOURS...BUT SEVERE WEATHER IS NOT ANTICIPATED. THIS
AFTERNOON...AS COLD AIR INVADES THE AREA FROM THE
NORTHWEST...RAINFALL WILL TRANSITION TO SNOW. THIS CHANGE WILL
HAPPEN FIRST ACROSS MCCURTAIN COUNTY. THERE...SNOWFALL AMOUNTS MAY
ADD UP TO NEARLY 6 INCHES. THE TRANSITION WILL THEN OCCUR THIS EVENING
ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. THERE...SNOWFALL
TOTALS WILL BE LESS...MORE IN THE 1 TO 3 INCH RANGE. SNOWFALL WILL
TAPER OFF BY DAYBREAK ACROSS THE AREA. CAUTION SHOULD BE EXERCISED
DURING THE EVENING AND OVERNIGHT HOURS...AS COLD AIR COULD
FREEZE ANY MOISTURE LEFT ON THE GROUND IN ADDITION TO THE SNOW.
THIS WILL MAKE DRIVING CONDITIONS HAZARDOUS ON AREA ROADWAYS.

STRONG WINDS WILL ALSO OCCUR TODAY THROUGH TONIGHT...MAKING FROZEN
LIMBS AND POWER LINES MORE VULNERABLE TO FALLING AND CAUSING
DAMAGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY THE END OF THE
WORK WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS EVENING AND
TONIGHT IN ORDER TO RELAY POSSIBLE SNOWFALL ACCUMULATIONS AND
CONDITIONS OF AREA ROADWAYS.

ARZ073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-251800-
UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
447 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY. WITH A
WARM FRONT IN PLACE AND A SURFACE LOW APPROACHING FROM THE
WEST...SEVERE WEATHER MAY BE POSSIBLE. THE MORNING THREAT WILL
MAINLY BE HAIL AND DAMAGING WINDS. AS THE STORM SYSTEM TRAVELS
EAST TODAY...THE SEVERE THREAT WILL MOVE WITH IT. THIS
AFTERNOON...ADDITIONAL SEVERE STORMS MAY BE POSSIBLE ACROSS
NORTHERN LOUISIANA PRIMARILY. THERE...THE SEVERE WEATHER THREATS
WILL BE ISOLATED TORNADOES...HAIL AND DAMAGING WINDS. LATER THIS
EVENING...THE COLD FRONT AND SURFACE LOW WILL SWEEP THROUGH THE
AREA...BRINGING AN END TO THE SEVERE WEATHER THREAT. COLDER AIR
WILL FILTER IN AND A FEW SNOW FLURRIES MAY BE POSSIBLE...BUT NO
ACCUMULATION IS EXPECTED.

STRONG WINDS WILL ALSO BE NOTED THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER STORM SYSTEM WILL APPROACH THE REGION BY THE END OF THE
WORK WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY IN SUPPORT OF
THE SEVERE WEATHER THREAT.

20

In the hours before

Special weather statement, Dec 25, 3:02 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 AM CST TUE DEC 25 2012

TXZ136-149-150-152-251000-
CHEROKEE-NACOGDOCHES-RUSK-SMITH-
302 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...
IN NORTHEAST TEXAS...
     RUSK...SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALTO...JACKSONVILLE...MAYDELLE...MINDEN...MIXON...MORRILL...
     MOUNT SELMAN...NEW SALEM...PONTA...RUSK...SACUL...TROUP AND
     WHITEHOUSE...

AT 300 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES WEST OF MORRILL...OR 18
MILES SOUTH OF RUSK...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Dec 25, 3:05 AM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 AM CST TUE DEC 25 2012

LAZ017-018-TXZ153-165>167-251000-
ANGELINA-NATCHITOCHES-SABINE-SAN AUGUSTINE-SHELBY-
305 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CST...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE...SHELBY AND ANGELINA...
IN NORTHWEST LOUISIANA...
     SABINE AND NATCHITOCHES...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...HEMPHILL...PATROON...PINELAND AND ROSEVINE...

AT 306 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES EAST OF ROCKLAND...MOVING
NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Local storm report, Dec 25, 3:49 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     HAIL             RUSK                    31.80N 95.15W
12/25/2012  E1.00 INCH       CHEROKEE           TX   LAW ENFORCEMENT

&&

25
Special weather statement, Dec 25, 4:05 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 AM CST TUE DEC 25 2012

TXZ111-112-125-126-136>138-150-151-251100-
CASS-GREGG-HARRISON-MARION-MORRIS-PANOLA-RUSK-SMITH-UPSHUR-
405 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 AM CST...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     GREGG...HARRISON...MARION...MORRIS...PANOLA...RUSK...SMITH...
     UPSHUR AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     BEREA...CEDAR SPRINGS...CLARKSVILLE CITY...DIANA...EAST
     MOUNTAIN...GILMER...GLADEWATER...HALLSVILLE...HARLETON...
     HENDERSON...JEFFERSON...JENKINS...JOINERVILLE...KILGORE...
     LIBERTY CITY...LONE STAR...LONGVIEW...MARSHALL...NEW LONDON...
     ORE CITY...OVERTON...TATUM...WEST MOUNTAIN...WHITE OAK AND
     WOODLAWN...

AT 406 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEW LONDON...OR 5 MILES SOUTH OF
KILGORE...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Local storm report, Dec 25, 4:08 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     HAIL             RUSK                    31.80N 95.15W
12/25/2012  E1.00 INCH       CHEROKEE           TX   TRAINED SPOTTER

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:39 AM CSTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more28 hr
Dec 25, 2:30 AM CSTWinter Storm WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more19 hr
Dec 25, 3:21 AM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Smith42 min
Dec 25, 9:42 AM CSTTornado WarningSHVAngelina, Cherokee18 min
Dec 25, 10:12 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches33 min
Dec 25, 10:37 AM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby38 min
Dec 25, 11:00 AM CSTSevere Thunderstorm WarningSHVSabine45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.